Skip Page Header

Home > Two cases of methaemoglobinaemia secondary to amyl nitrate use.

Nees, F and Fitzgerald, M (2014) Two cases of methaemoglobinaemia secondary to amyl nitrate use. Irish Medical Journal , 107 , (2) .

URL: http://archive.imj.ie//ViewArticleDetails.aspx?Art...

We wish to report two cases of methaemoglobinaemia secondary to amyl nitrate (poppers) use. A 55-year-old male presented with saturations in the mid 80s despite FiO2 of 1.0 and GCS 10 and a 22-year-old female who presented with fluctuating GCS and a slate grey colour. Both were found to have high levels of metheamoglobinaemia on ABG, were treated with methylene blue and made excellent recoveries. These cases illustrate the risk of methaemoglobinaemia secondary to amyl nitrate. Appropriate and prompt management can lead to very good outcomes.


Item Type
Article
Date
2014
Publisher
Irish Medical Organisation
Volume
107
Number
2
EndNote
Accession Number
HRB (Available)

Repository Staff Only: item control page